Illinois, 2022Flash Flooding and Hail in Illinois, June 25 to 26, 2022
June 25 to 26, 2022 · NWS ILX · 9 events in 7 counties and zones
A cold front triggered bands of strong to severe thunderstorms across west-central Illinois during the evening of June 25th. Some of the cells produced wind gusts up to 60mph, resulting in scattered wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front triggered bands of strong to severe thunderstorms across west-central Illinois during the evening of June 25th. Some of the cells produced wind gusts up to 60mph, resulting in scattered wind damage. In addition, excessive rainfall rates led to localized flash flooding with some of the stronger storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 25, 5:35 PM CST, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 25, 5:35 PM CST, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
635 PM CDT Sat Jun 25 2022
.SYNOPSIS...
Issued at 322 PM CDT Sat Jun 25 2022
A cold front will trigger a broken line of thunderstorms across
central Illinois tonight. While not all locations will experience
a storm, a few spots may pick up locally heavy rainfall. Scattered
showers and thunderstorms will linger through Sunday morning along
and south of I-70...followed by cooler and drier conditions across
the board by Sunday afternoon.
&&
.SHORT TERM...(This evening through Sunday)
ISSUED AT 322 PM CDT Sat Jun 25 2022
The airmass remains stable/capped across much of central Illinois
late this afternoon due to the convection that rolled across
locations along/north of the I-72 corridor earlier in the day.
20z/3pm mesoanalysis shows an uncapped environment with MLCAPEs in
excess of 3000J/kg further west ahead of an approaching cold
front across eastern Iowa into northern Missouri. As this more
favorable airmass spreads eastward, thunderstorms that fire along
the front this afternoon will spill into the Illinois River Valley
by early evening. Current regional radar does not show any
convection along the front: however, most CAMs suggest convective
initiation after 22z/5pm...with storms pushing into the far NW
KILX CWA around Galesburg by 00z/7pm. A broken line of convection
will then track eastward across much of central Illinois for the
remainder of the evening into the first part of the overnight
before the convection wanes later. Best chances for severe weather
still appear to be limited to locations west of I-55 through
about mid-evening before daytime instability weakens. Main severe
hazard will likely be strong/gusty winds with any of the cells
that initially come into the Illinois River Valley early this
evening. Scattered showers and a few thunderstorms will linger
into Sunday morning along/south of I-70 before exiting the CWA
during the afternoon.
.LONG TERM...(Sunday night through Saturday)
ISSUED AT 322 PM CDT Sat Jun 25 2022
Once the cold front drops into the Ohio River Valley Sunday
afternoon, a period of cool/dry weather will be on tap for early
next week. Monday still looks to be the coolest day of the
forecast period as afternoon highs only reach the upper 70s and
lower 80s while overnight lows dip into the middle to upper 50s.
After that, temps will slowly rise...eventually climbing back into
the lower 90s by Thursday. The next chance for rain will hold off
until Friday/Saturday when another storm system approaches from
the west.
&&
.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 635 PM CDT Sat Jun 25 2022
2330z/630pm regional radar mosaic shows a broken line of
thunderstorms extending from KMLI to just northeast of KIRK. Based
on radar timing tools and consistent signal from the past several
runs of the HRRR, have continued to highlight thunder at KPIA
between 01z and 03z...then further southeast to KDEC/KCMI between
03z and 06z. Forecast soundings suggest a period of MVFR ceilings
after FROPA tonight into Sunday morning, and this makes sense
based on satellite imagery/regional obs currently indicating a
band of low clouds immediately behind the line of convection.
Have therefore dropped ceilings to MVFR at KPIA by 06z, then at
KDEC/KCMI by around 10z. The low ceilings will lift, then
gradually scatter Sunday morning. Winds will initially be S/SW at
8-12kt this evening, then will veer to NW after FROPA. NW winds
will increase and gust 15-25kt on Sunday.
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...Barnes
SHORT TERM...Barnes
LONG TERM...Barnes
AVIATION...Barnes
Hazardous weather outlook, Jun 25, 2:30 PM CST, 5 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
330 PM CDT Sat Jun 25 2022
ILZ027>031-036>038-040>044-047>053-261100-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler-
Mason-Logan-De Witt-Piatt-Cass-Menard-Scott-Morgan-Sangamon-
Christian-Macon-
330 PM CDT Sat Jun 25 2022
This Hazardous Weather Outlook is for central Illinois and west
central Illinois.
.DAY ONE...Tonight.
A broken line of thunderstorms is expected to develop along an
advancing cold front across eastern Iowa this afternoon...then spread
into west-central Illinois early this evening. Some of the storms
could become severe...producing damaging wind gusts of around 60mph,
large hail up to quarter-sized, and localized flash flooding.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed between 6pm and 10pm.
ILZ045-046-054>057-061>063-066-261100-
Champaign-Vermilion-Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-
Clark-Effingham-
330 PM CDT Sat Jun 25 2022
This Hazardous Weather Outlook is for central Illinois, east
central Illinois and southeast Illinois.
.DAY ONE...Tonight.
A broken line of thunderstorms will push across east-central Illinois
later this evening. Widespread severe weather is not expected:
however, some of the cells will be capable of producing gusty winds
and downpours.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
A few storms are possible Sunday morning, but severe weather is not
expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed between 8pm and 11pm.
ILZ067-068-071>073-261100-
Jasper-Crawford-Clay-Richland-Lawrence-
330 PM CDT Sat Jun 25 2022
This Hazardous Weather Outlook is for southeast Illinois.
.DAY ONE...Tonight.
Scattered thunderstorms are possible across southeast Illinois
tonight. These storms are not expected to become severe at this
time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Scattered storms will continue through Sunday afternoon. At this
time, severe weather is not expected with any of these storms.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated tonight.
Barnes
In the hours before
Special weather statement, Jun 25, 6:11 PM CST, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Lincoln IL
711 PM CDT Sat Jun 25 2022
ILZ027-260030-
Knox-
711 PM CDT Sat Jun 25 2022
...Strong thunderstorms will impact portions of northwestern Knox
County through 730 PM CDT...
At 710 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Cable to near Denmark. Movement was southeast
at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Rio around 730 PM CDT.
This includes Interstate 74 between mile markers 35 and 36.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
west central Illinois.
&&
LAT...LON 4115 9029 4105 9043 4105 9044 4115 9044
TIME...MOT...LOC 0010Z 308DEG 21KT 4128 9047 4071 9128
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
37Special weather statement, Jun 25, 6:31 PM CST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Lincoln IL
731 PM CDT Sat Jun 25 2022
ILZ027-260100-
Knox-
731 PM CDT Sat Jun 25 2022
...Strong thunderstorms will impact portions of northwestern Knox
County through 800 PM CDT...
At 731 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Andover to near Stronghurst. Movement was
southeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Oneida and Altona.
This includes Interstate 74 between mile markers 35 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
west central Illinois.
&&
LAT...LON 4115 9002 4086 9044 4115 9044
TIME...MOT...LOC 0031Z 305DEG 18KT 4125 9028 4081 9092
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
37Special weather statement, Jun 25, 6:49 PM CST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Lincoln IL
749 PM CDT Sat Jun 25 2022
ILZ027>029-260115-
Peoria-Knox-Stark-
749 PM CDT Sat Jun 25 2022
...Strong thunderstorms will impact portions of northern Fulton,
southern Stark, Knox and northwestern Peoria Counties through 815 PM
CDT...
At 749 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Victoria to near Abingdon. Movement was
southeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Victoria and La Fayette around 755 PM CDT.
Toulon, Williamsfield, West Jersey, Elmore and Gilson around 805
PM CDT.
Other locations in the path of these storms include London Mills,
Wyoming and Maquon.
This includes Interstate 74 between mile markers 45 and 65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
central, north central and west central Illinois.
&&
LAT...LON 4115 8990 4112 8969 4071 9023 4071 9037
4085 9045 4085 9044 4093 9044 4115 9013
TIME...MOT...LOC 0049Z 305DEG 30KT 4109 9008 4086 9042
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
37Special weather statement, Jun 25, 7:20 PM CST, 30 minutes before
Special Weather Statement
National Weather Service Lincoln IL
820 PM CDT Sat Jun 25 2022
ILZ027-036-260145-
Knox-Fulton-
820 PM CDT Sat Jun 25 2022
...Strong thunderstorms will impact portions of northwestern Fulton
and southwestern Knox Counties through 845 PM CDT...
At 820 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near West Jersey to Prairie City. Movement was
east at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
London Mills around 840 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
west central Illinois.
&&
LAT...LON 4079 9044 4085 9034 4057 9018 4051 9042
4057 9045
TIME...MOT...LOC 0120Z 273DEG 32KT 4106 8994 4062 9050
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
37Event by event
5 thunderstorm wind, 3 flash flood, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Peoria
- When
- June 25, 7:50 PM CST to 7:55 PM CST
- Where
- Peoria County, 2 mi ENE of Kickapoo
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 40.791, -89.715
A tree was blown down and corn crops were damaged along Ford Road northwest of Grand Prairie.
Hail, Morgan
- When
- June 25, 7:58 PM CST to 8:03 PM CST
- Where
- Morgan County, 1 mi W of Waverly
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.580, -89.969
Thunderstorm Wind, Peoria
- When
- June 25, 8:00 PM CST to 8:05 PM CST
- Where
- Peoria County, 1.25 mi WSW of Peoria Hgts
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.720, -89.590
Several tree branches and power lines were blown down.
Thunderstorm Wind, Tazewell
- When
- June 25, 8:15 PM CST to 8:20 PM CST
- Where
- Tazewell County, 2 mi NNE of Washington
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 40.727, -89.385
Corn crops were flattened and a large dead tree limb was blown down just north of Business 24.
Thunderstorm Wind, Woodford
- When
- June 25, 8:25 PM CST to 8:30 PM CST
- Where
- Woodford County, 1 mi W of Eureka
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 40.720, -89.289
Thunderstorm Wind, Woodford
- When
- June 25, 8:25 PM CST to 8:30 PM CST
- Where
- Woodford County, Eureka
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.720, -89.270
Several tree limbs were blown down, one of which hit a power line and led to a power outage.
Flash Flood, McLean
- When
- June 25, 9:04 PM CST to June 26, 12:04 AM CST
- Where
- McLean County, 2.3 mi ENE of Yuton to 1.81 mi E of Twin Grove
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 40.548, -89.033
Several streets were flooded in Normal.
Flash Flood, Christian
- When
- June 25, 11:00 PM CST to June 26, 2:00 AM CST
- Where
- Christian County, 1.07 mi ENE of Kincaid to 1.79 mi ENE of Jeisyville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.585, -89.401
The South Fork of the Sangamon River spilled out of its banks and flowed across Route 104 just east of Kincaid.
Flash Flood, Sangamon
- When
- June 25, 11:00 PM CST to June 26, 2:00 AM CST
- Where
- Sangamon County, 1.67 mi N of Pawnee to 2.94 mi NNE of Pawnee
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.604, -89.574
Water was flowing across Davis Road northeast of Pawnee.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in New Mexico, June 25, 20221 death · 1 event
- Hail and Damaging Wind in South Dakota, June 25, 2022$69,000 · 2 in hail · 6 events
- Heat in California, June 25 to 27, 202221 events
- Drought in Tennessee, June 25 to 30, 202219 events
- Damaging Winds in West Virginia, June 25, 2022$14,000 · 55 kt wind · 2 events
- Heat in Arkansas, June 25 to 26, 20229 events
- Hail in Nebraska, June 25, 20222.75 in hail · 4 events
- Flash Flooding and Damaging Winds in West Virginia, June 25 to 27, 2022$4,000 · 50 kt wind · 4 events
- Hail in Oklahoma, June 25, 20222.25 in hail · 4 events
- Damaging Winds in Illinois, June 25, 202252 kt wind · 3 events
- Flood and Damaging Wind in Florida, June 25, 2022$2,000 · 53 kt wind · 3 events
- Dust Storm and Damaging Wind in Arizona, June 25, 202251 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1031812, 1031807, 1031809, 1031811, 1031808, 1031810, 1031803, 1031804, 1031805.